I’m sorry to hear about many people having side effects from Tarceva. Maybe my case is unusual, but I have had no side effects, and have been on it for 6 months. My tumors continue to be stable; no growth at all.
Just one other note on Tarceva. My mom was on it for about 3 months and she developed a serious problem breathing. It caused inflammation in her lungs. They admitted her to the hospital on Monday and put her on a ventilator. She is beginning to do better now and hopefully will come home in a few days. This is something that only 5% or so of the people develop (or so they say) but something important to watch out for.
Thank You so much for your post. It confirms my suspicions of another chemo drug, or at least in my own personal feelings, that I had, of it making matters worse for my liver. I just saw my Oncologist on Thursday and he asked if I was going to try anymore chemo after radiation? I said I might. He suggested Tarceva. I said I’m not taking that one. He asked why? I told him it has not been getting very good reviews in my opinion. So he suggested carboplatin again, as I wasn’t on it that long back in 05. Thanks again for being so alert and posting this safety notice.
OSI Pharmaceuticals Inc. and Genentech Inc. issued a safety information letter for erlotinib (Tarceva) after the results of a pharmacokinetic study revealed cases of hepatic failure, hepatorenal syndrome and fatalities. Erlotinib is used in the treatment of non